Q. What treatment will help for discolored skin and red circles in inner thigh?

Answered by
Dr. Jyotisterna Mittal
and medically reviewed by iCliniq medical review team.
Published on Jun 07, 2018 and last reviewed on: Jun 20, 2019

Hello doctor,

I am a 49 year old fairly healthy male. My height is 6 feet and weight is 260. I am overweight and also have low testosterone. I have had a noticeable shrinkage in my testicles in recent years. I have embarrassing erectile issues, including premature ejaculation and often I am unable to maintain an erection. I am not on any regular medication. I do not drink alcohol or smoke. I have attached my photos for your reference. My skin is discolored with red circles on my inner side of the legs up to each side of the scrotum. It frequently itches especially after much walking. The red circles are also present just above my penis, but are obscured by my pubic hair. I am also concerned about a patch of darker skin on my scrotum. There is also a pimple or a tag of skin on my inner right leg; two smaller ones on the inner left leg and one at the top of my right leg where my pubic hair stops. They all sometimes hurt, especially when my innerwear rub against them. I have had these for years. I was in the hope that they would go away on their own, but now I have noticed a few small ones begins to develop in the same area. There is also a mole or pimple like growth between the base of my scrotum and anus. This hurts or itches when I sit or walk too long. I have not sought treatment to care of these issues before because of embarrassment. What treatment or medication might help? What do you suggest?

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome to icliniq.com.

At the onset I would like to tell you that though I understand your concern and situation, but there is nothing to be ashamed or apprehensive of yourself. It is a medical problem and can only be tackled by proper medical treatment and advice, and not by hiding your problem from doctors.

It is great that you do not smoke as it may increase your problem.

According to your weight and height your BMI is 35, which falls in borderline to moderately to severely obese.

I advise you to visit or ask an endocrinologist regarding the shrinking of the testicles and erectile issues as these may be related to hormonal balance or even obesity.

Red circles on the inner thighs (attachment removed to protect patient identity) are indicative of fungal infection known as tinea cruris. For this, a course of antifungals is advised.

I would suggest the following treatment. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

  1. Tablet Terbinafine 250 mg to be taken once daily for three weeks.
  2. Sertaconazole cream 2% applied locally twice on the inner thighs and the base of the scrotum.
  3. Tablet Loratadine 10 mg to be taken once or twice daily depending on the severity of the itching.
  4. Along with this, apply Calamine lotion once or twice a day to prevent friction between skin folds and also wear pure cotton underclothes to avoid sweating and irritation.

The outgrowths of skin are skin tags and they are usually related to hyperlipidemia. They are not harmful and only have cosmetic concerns.

They are best dealt with by simple office based surgery with cautery machine requiring only local anesthesia, which is a 5 minute superficial procedure. But, they will not go on their own.

You may get your fasting serum lipid profile done, which will measure the levels of cholesterol, LDL (low-density lipoprotein), VLDL (very low density lipoprotein) and HDL (high-density lipoprotein).

If any of these are abnormal suitable, then medicine can be started. Medicine is important as abnormal lipid profile increases one's risk of cardiac events in the future.

One important thing on which I cannot emphasize enough would be decreasing your weight. If you can gradually decrease your weight even by a few pounds, you would see a lot of these medical problems would get better by themselves.

You may follow up after two to three weeks.

Revert back after three weeks to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

Thank you very much for your response, kind thoughts and advice. I have begun doing as you suggested. My local dermatologist gave me a prescription for the medicines that you prescribed. But, I did not get Terbinafine and Sertaconazole. She suggested that I should start with Calamine to help prevent friction and also told me to wear 100% cotton underwear. Yes, I do wear white 100% cotton briefs. Several months ago for a painful ingrown toenail, I visited a dermatologist. She saw some skin discoloration on my feet, some moles on my arms and asked me to get a head-to-toe total body screening. Regarding my weight, I actually lost about 15 pounds in the past two months after beginning to make an honest effort. A number of years ago I switched to a new job that requires a lot of sitting and had some stress in my life. So, I gained a lot of weight and I was 180 before. I know losing it will be harder than gaining it, but I think I can do it. I am making an effort to walk more and being more careful what I eat. About my low testosterone, shrinkage and erectile issues, my doctor already warned me a few months ago that she would be checking my testosterone levels again. I think I am worried about what questions she will ask me. I do not know what to expect?

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

Every day I examine nearly 10 patients with tinea cruris, so you can see how common it is in tropical countries and hot climates. There is nothing to be so ashamed of as it is a fairly common problem.

Other antifungals, which may be used in place of Terbinafine are Fluconazole, Ketoconazole and Itraconazole.

Antifungal creams which may be used in place of Sertaconazole are Clotrimazole, Miconazole, Econazole, Terbinafine and Ketoconazole.

Consult your specialist doctor, discuss with him or her and check any one of these available in your location and get the advice about dosage.

Yes, Calamine would help in managing the frictional component of the itch and the Loratadine is given for itching. It is a fairly safe drug.

I would congratulate you for shedding those many pounds and would encourage you to keep cutting unhealthy calories, such as sweet and fats from your diet.

Do some form of exercise or brisk walk for an average of 20 minutes daily.

You can tell your doctor beforehand about shrinkage and erectile issues and then it would not be embarrassing for you to get examined. She could ask you general questions about the duration and evolution of these changes.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


I have some spots on my penis. What is it?

Query: Hi doctor, I have got some spots on my penis. Can you please identify what is it? Also please let me know the reason for development. It is a recurring episode. Can you also suggest a remedy? Thank you.  Read Full >>


Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. How long it has been there? What is the complaint in it? Have you tried any self-medication? Revert back with the answers to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full

Why is there a skin tag connecting via side of my vulva skin?

Query: Hello doctor,I am 22 years old and I have two children. No health issues. Around four months ago, I had sharp stabbing pains in my pelvic area, foul odor discharge, irregular bleeding, yellow or brown vaginal discharge. I am in my second year of being on the contraception implant Nexplanon. Due to m...  Read Full >>


Dr. Uzma Arqam
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Do you have any other medical health issue or have been on medications? It is better to have a complete check and treatment if any health issue you have. Regarding discharge, it should be checked in the laboratory by sending a high vaginal swab to check which organism i...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.